MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the eeg data recorded under another patient's study node.No patient harm or injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the eeg data recorded under another patient's study node.No patient harm or injury reported.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019 the customer stated the eeg data filed under wrong node.Customer called to report that he had a study that incorrectly filed data under the wrong node.He stated that when the study was running 2 weeks the patient's name was the data filed correctly.He noticed that a patient who was done last week, now had been filed under the aforementioned patient's name.Service requested: troubleshooting.Service performed: troubleshooting.Investigation result: remoted into the acquisition unit and went back to the schedule date 2 weeks ago; the patient was no longer on the schedule.Customer was requested to create a new schedule and changed the db key, so the eeg data was now under the correct name.Went to the windows logs and noticed that this acquisition unit had multiple ungraceful exits.Customer was explained that this could be related to the issues he experienced.He agreed to this explanation.There was no patient harm and the software did not malfunction.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: additional narrative: on (b)(6) 2019 the customer stated the eeg data filed under wrong node.Barry called to report that he had a study that incorrectly filed data under the wrong node.He stated that when the study was running 2weeks the patient's name was the data filed correctly.He noticed that a patient who was done last week, now had been filed under the aforementioned patient's name.Service requested troubleshooting.Service performed troubleshooting.Investigation result: remoted into the acquisition unit.I was able to observe the issue.We went back to the schedule date 2 weeks ago; the patient was no longer on the schedule.We created a new schedule and changed the db key, so the eeg data was now under the correct name.We went to the windows logs and noticed that this acquisition unit had multiple ungraceful exits.I explained that this could be related to the issues he experienced.He agreed to this explanation.There was no patient harm and the software did not malfunction.No further investigation is required and the case can be closed as the current information in the complaint record demonstrates that the issue has been resolved by standard troubleshooting with the customer.Corrected information: f9.Approximate age of device: incorrectly calcuated g4.Date received by manufacturer: should be 11/06/2018 not 12/04/2018 as listed on mdr initial report.
 
Additional Manufacturer Narrative
H10: additional narrative: details of the complaint: on (b)(6) 2018, customer at (b)(6) reported that eeg data was filled under wrong node on a/dell-7040sff with serial# (b)(6).Service requested: assistance in troubleshooting.Service performed: nk technical support could duplicate the issue and assisted in troubleshooting.Nkts went back on schedule dated two weeks from reported issue; patient was no longer on schedule.The issue was resolved by creating a new schedule and changing database key, to prevent file from being saved on wrong node.The root cause of the issue was identified to be multiple ungraceful shutdowns from the event log.The issue was resolved.Review of device sap history found no previously reported audio alarm issues with the unit.The warranty of the device expired on 09/17/2011.Investigation result(s): root cause of the issue was identified to be multiple ungraceful shutdowns from the event log.Review of device sap history found no previously reported audio alarm issues with the unit.The warranty of the device expired on 09/17/2011.According to product history of a/dell-7040sff, 10 similar issues have been reported as of 1/5/2020 related to eeg file under wrong node/name.Following are the details of these tickets: · ticket# (b)(4) (300149837): on (b)(6) 2018 customer at (b)(6) medical center reported issue of eeg data filed under wrong node on a/dell-7040sff with serial# (b)(6).The issue was resolved the root cause of the issue was determined to be multiple ungarceful shutdowns; · ticket# (b)(4) (300128838): on (b)(6) 2018 customer at (b)(6) hospital reported issue of eeg data filed under wrong patient on a/dell-7040sff with serial# (b)(6).The issue was resolved the root cause of the issue was determined to be user error; · ticket# (b)(4) (300155351): on (b)(6) 2019 customer at (b)(6) medical center reported issue of filed under wrong node on a/dell-7040sff with serial# (b)(6) the issue was resolved the root cause of the issue was determined to be user error ; · ticket# (b)(4) (300180889): on (b)(6) 2019 customer at (b)(6) medical ctr reported issue of patient recorded under wrong name on a/dell-7040sff with serial# (b)(6).The issue was resolved the root cause of the issue was determined to be user error ; · ticket# (b)(4) (300158694): on (b)(6) 2019 customer at (b)(6) medical center reported issue of recorded patient under wrong node on a/dell-7040sff with serial# (b)(6) the issue was resolved the root cause of the issue was determined to be user error; · ticket# (b)(4) (300185092): on (b)(6) 2019 customer at (b)(6) reported issue of recorded study under wrong patient on a/dell-7040sff with serial# (b)(6).The issue was resolved the root cause of the issue was determined to be user error; · ticket# (b)(4) (300186629): on (b)(6) 2019 customer at (b)(6) medical center reported issue of study is recorder under the wrong name on a/dell-7040sff with serial# (b)(6) the issue was resolved the root cause of the issue was determined to be user error; · ticket# (b)(6) (300156665): on (b)(6) 2019 customer at (b)(6) medical center reported issue of study ran under the wrong patient name on a/dell-7040sff with serial# (b)(6) the issue was resolved.The root cause of the issue was determined to be user error ; · ticket# (b)(6) (300153107): on (b)(6) 2018 customer at (b)(6) medical center reported issue of study under wrong patient on a/dell-7040sff with serial# (b)(6).The issue was resolved.The root cause of the issue was determined to be user error; · ticket# (b)(6) (300157903): on (b)(6) 2019 customer at (b)(6) med ctr reported issue of study under wrong patient on a/dell-7040sff with serial# (b)(6).The issue was resolved the root cause of the issue was determined to be user error.The root causes of 9 the above-mentioned issues are user error as customer by mistake save the file under wrong node or name.However, 1 of the issue was caused due to multiple ungraceful shutdown.Corrective action: as a corrective action, user needs to be educated by nkts on assigning correct nodes/name to the patient while saving eeg file in database.Investigation result(s): root cause of the issue was identified to be multiple ungraceful shutdowns from the event log.Review of device sap history found no previously reported audio alarm issues with the unit.The warranty of the device expired on 09/17/2011.Additional information: b4.Date of this report; f6.Date user facility/importer became aware of the event; f7.Type of report; f11.Date report sent to fda; f13.Date report sent to manufacturer; g4.Date received by manufacturer; g7.Type of report; h2.If follow-up, what type? ; additional information; h6.Event problem and evaluation codes; h10.Additional manufacturer narrative.
 
Event or Problem Description

Brand Name
EEG-1200A
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8131024
Report Number8030229-2018-00460
Device Sequence Number13513889
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public4931921110904
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2020
Report Date (Section F) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/08/2020
Device Age13 MO
Event Location Hospital
Date Report to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
03/28/2019
01/08/2020
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date03/29/2019
07/16/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA01/13/2020